IVIG

Hi all I recently had my second of 3 ivig infusions as I have had sinusitis and bronchitis for almost 3 months. Currently I'm finally feeling better and no side effects. My main issue is and has been for years is shortness of breath which I'm thinking is due to enlarged lymph nodes in my lungs and behind my breast bone. Does anybody else have this? Does it go away with treatment? I was diagnosed in 2007 and still on watch & wait. All the drugs for this disease scare me because I have a racy heart currently and they can cause A-Fib! If that happens I know there are drugs for it that can cause hair loss among other things and if I have to start taking drugs for cll it would be for the rest of my life. Sorry I added more than one thing to this post but it's all very scary and I can't stop freaking out. Thanks for listening...best regards, Dianne

8 Replies
oldestnewest

Hi Dianne. I don't have much for you in the way of answers. But can maybe add a few things. Is it possible your shortness of breath is due to anemia (low hemoglobin), since that is often a symptom of CLL, and certainly was in my case. What was your last hemoglobin reading, and how long ago was that?

If your shortness of breath is due to enlarged lymph nodes behind breastbone, then I do believe that treatment (and certainly Ibrutinib) would shrink them, and likely quite rapidly. It certainly did in my case, and I have seen others here say similar about rapid node shrinkage on Ibrutinib.

Regarding having to take CLL drugs lifelong once you start - not all of the new drugs fall into that category. Venetoclax is not lifelong. And I suspect those of us currently on "lifelong" drugs like Ibrutinib will actually not end up being on them forever but will likely be given a second drug down the road (venetoclax or something like it) that will get us to MRD negative and then off all drugs altogether for an indefinite period of time - maybe years, maybe forever.

A-fib has some possible fixes. I don't think hair loss has to be involved. For some people, the fix may be as simple as dose-reducing the Ibrutinib.

All good questions for your doctor. Do you have a CLL specialist? Those guys know the most.

best,

kim

6 likes
Reply

Hi Kim.....my hemoglobin is 11.4 so not sure if that is the cause of my shortness of breath because it's been going on for several years even before I was diagnosed with CLL in 2007 - an allergy doctor said I had asthma which my current pulmonologist in Tampa says I don't have and my hemoglobin has been good until the last blood tests 2 months ago. That being said, the pulmo doctor having read a chest CT scan 3 years ago said it looks like there's a mycobacterium avium complex from awhile ago...anybody can Google it. So, who knows? It's not all the time and doesn't interfere with sleep but does slow me down when walking. Thanks for your thoughts....best regards, Dianne

1 like
Reply

I have the same sinusitis and bronchitis I've been getting IVIG for over a year because of it , but it doesn't seem to help much. The only thing that seems to do any good is steroids to reduce the inflammation I'm currently on 5mg predisone maintenance. Because, this doesn't seem to be an infection issue, I'm hoping it resolves when I start treatment. (ibrutinib) which I suspect will be fairly soon. I also think my hemoglobins are getting low, I can feel it when I run.

john

1 like
Reply

Hi John....unless I'm mistaken steroids can lower immunity which can bring on an outbreak of shingles. I get short of breath with exertion and my heart races at times. My red blood cells including my hemoglobin are holding their own for now but it's been 10 years since diagnoses and some numbers are going up and some are going down so, my thought is that treatment might be in the not to distant future which I hope isn't the case as some of the drugs cause a-fib....by the way, my mother was on 5 mg of prednisone for 20 years for lupus...The only side effect was weight gain......Best regards, Dianne

Reply

Hi Ladydi49,

There is lots of good information in your posting and the 3 replies so far.

However I must point out that not "all" CLL treatments cause A-fib. And while some portion of patients get side effects from each of the different treatments, the % are often low (e.g. 20%- 40%). So you only need to find the drug where you fall in the 60% that have no significant reaction.

You should share your concerns with a CLL expert doctor, and then together decide the exact sequence to try the different treatment routines carefully. Most of the newer targeted drugs have reversible side effects. (If you get a adverse event- stopping the drug will also stop the reaction).

I had minor gastro issues on Idelalisib for the 30 months it helped me. I got a severe skin rash on Ibrutinib, and that stopped when I stopped the drug. I am now in complete remission with no detectable cancer after just one year on Venetoclax and had no side effects while in treatment.

So work with your CLL expert doctor to find the right treatment for your body and CLL.

Len

6 likes
Reply

Thanks Len. I think the problem with me is that a recently retired after working as a nurse for 30 years so there's no "ignorance is bliss" thing for me. On the other hand I know there are exciting things in the works for us callers and I'm trying to focus on that. As far as a-fib goes there are beta blockers ie metoprolol etc and for very severe a-fib there is an ablation treatment, best regards, Dianne, Tampa, FL AUTO CORRECT: I recently retirec

Reply

When my husband began Ibrutinib it reduced the fist sized lymph node behind his heart. Although he first have the heart issues you have, he takes IVIG monthly for a secondary lung infection he was diagnosed with early on. He also takes reduced dose of Ibrutinib. Only 2 a day.

Hope this helps.

Farrpottery

1 like
Reply

Thanks Farrpottery....it does help to talk to others going through cll and/or their family members

Reply

You may also like...